Can I take multivitamins with seizure medicine?

Advertisement
Advertisement
In general, some vitamins and mineral supplements such as calcium or iron may interact with certain medicines and decrease the amount of medicine absorbed into your body. Because of the potential interaction, it is a good practice to take your vitamin and mineral supplements a few hours after taking your prescription medicines. This interaction most likely affects how well you respond to a medicine over a longer period of time and probably is not causing your sudden seizure right after taking the vitamin. It is not common for multivitamins to cause the sudden seizure reaction. Since your doctor wants you to take multivitamins, you should explain to your doctor the reaction that you are experiencing so that he or she can determine exactly what is causing it and what needs to be done to prevent it.

Continue Learning about Vitamins

Vitamins

Vitamins

In the United States, the Food and Drug Administration (FDA) regulates vitamin supplements and provides recommended daily amount information. The FDA says that we should pay attention when considering vitamin supplements, because ...

frequently many different vitamins and minerals are combined into one product.
More

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.